Alert archive / Utah / Flash Flood Warnings in 1999
Flash Flood Warning 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 10, 1999, 5:15 PM MDT for Kane County, Utah. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 1999, 5:15 PM MDT (23:15 UTC)
- Expired
- Jul 10, 1999, 7:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kane County, UT
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSLC 102321 FFWSLC UTC025-110115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 515 PM MDT SAT JUL 10 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL KANE COUNTY IN UTAH * UNTIL 715 PM MDT * AT 515 PM MDT...WEATHER SPOTTERS REPORTED VERY HEAVY RAIN NEAR GLENDALE...OR ABOUT 8 MILES NORTH OF MOUNT CARMEL JUNCTION...MOVEMENT IS NEARLY STATIONARY * OTHER LOCATIONS IN THE WARNING INCLUDE ORDERVILLE...GLENDALE... MOUNT CARMEL...AND MOUNT CARMEL JUNCTION HEAVY RAINS CONTINUE IN THIS REGION WITH DOPPLER RADAR RAINFALL ESTIMATES EXCEEDING 4.00 INCHES SINCE 1 PM THIS AFTERNOON. SHOWERS AND THUNDERSTORMS IN THIS AREA WILL CONTINUE TO CONTRIBUTE TO THE RUNOFF CAUSING WASHES AND STREAMS TO LIKELY OVERFLOW AND LEAD TO RAPID RISES ON THE EAST FORK OF THE VIRGIN RIVER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3716 11284 3710 11260 3746 11239 3745 11261
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:10 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 10, 3:10 PM MDT, 2 hours 5 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 310 PM MDT SAT JUL 10 1999 SYNOPSIS...A VERY MOIST AIRMASS WILL REMAIN OVER EXTREME SOUTHERN UTAH INTO SUNDAY. HIGH PRESSURE ALOFT TO THE WEST OF UTAH THE NEXT COUPLE OF DAYS WILL MAINTAIN DRY AND WARM CONDITIONS OVER THE BALANCE OF THE STATE. DISCUSSION...CONVECTION THIS AFTERNOON CONFINED TO THE EXTREME SRN MOUNTAINS...ESPECIALLY JUST EAST OF CDC. MODEL INSTABILITIES AND PW VALUES NEAR THEIR MAXES IN THIS AREA. ALSO A LIGHT EASTERLY FLOW MAY BE ADDING AN UPSLOPE COMPONENT TO SOME OF THE LIFT. FLOW ALOFT IS AND REMAINS WEAK INTO THIS EVENING. AS SUCH...LOCALLY HEAVY RAINFALL A GOOD POSSIBILITY THROUGH THE MIDEVENING HOURS. SHORTWAVE MOVING ONTO THE PACIFIC NW COAST THIS AFTERNOON EXPECTED TO MOVE ACROSS NRN UT LATE TONIGHT/SUNDAY MORNING. THIS FEATURE IS REFLECTED FAIRLY WELL IN THE MODEL WIND FIELDS...BUT THE LOW/MID LEVEL THERMAL SUPPORT SORELY LACKING. EVEN IF SOME OF THE NV MOISTURE SNEAKS IN AHEAD OF THE SHORTWAVE...DOUBT THAT MUCH MORE THAN MID AND HIGH CLOUDS ON TAP FOR THE NORTH. HIGH PW AIRMASS WILL ALSO BE SUPPRESSED FURTHER SOUTH ALONG THE UT/AZ SUNDAY AFTERNOON. MODEL WIND FIELDS DO SHOW AN W-E DEFORMATION AXIS NEAR THE BORDER WHICH SHOULD FOCUS A BIT OF AFTERNOON CONVECTION FOR ANOTHER AFTERNOON. UPPER HIGH CENTERED WEST OF STATE MONDAY WILL BRING MOSTLY DRY AND SEASONABLY WARM CONDITIONS STATEWIDE. MEDIUM RANGE GUIDANCE TRIES TO REFORM THE CENTER IN THE SRN UT/4-CORNERS AREA TUESDAY AS A FAIRLY SIGNIFICANT TROUGH DRAGS ACROSS PACIFIC NW/NRN ROCKIES. COULD SEE ANOTHER SURGE OF MOISTURE WRAP AROUND THE HIGH AHEAD OF THE TROUGH...BUT WONDER AT THE SAME TIME WHETHER THE TROUGH WILL BE AS STRONG AS PROGGED LATE TUESDAY. SUSPECT FOR NOW THAT THE MOISTURE WILL WORK BACK INTO WRN UTAH TUESDAY...BUT THE MAIN DYNAMICS WITH THE TROUGH WILL FOCUS ON THE NRN ROCKIES. WILL SEE SOME MODEST THICKNESS COOLING FOR WEDNESDAY/THURSDAY...THEN WARMING AGAIN FOR THE WEEKEND. SLC -100 CDC 5321 CONGER .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:55 PM MDT | Flash Flood Warning | SLC | Kane | 95 min |
Nearby
Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.